Michigan, 2014Winter Weather in Michigan, February 28, 2014
February 28, 2014 · NWS MQT · 2 events in 2 counties and zones
A low pressure system moving east from Minnesota through Wisconsin and Lower Michigan dropped moderate snow over the southeast portion of Upper Michigan on the 28th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moving east from Minnesota through Wisconsin and Lower Michigan dropped moderate snow over the southeast portion of Upper Michigan on the 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 28, 12:32 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Feb 28, 12:32 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1232 PM EST FRI FEB 28 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 457 AM EST FRI FEB 28 2014
WILL CONTINUE THE SPS TO HIGHLIGHT THE COLD MORNING TEMPERATURES.
COLDEST NOTED SO FAR HAS BEEN -36 AT THE SPINCICH LAKE RAWS...AND
-35 AT DOE LAKE. AT THE NWS OFFICE...THE COLDEST WAS -28 WHICH
OCCURRED PRIOR TO 4AM /TEMPS WHERE NEARLY STEADY STATE BETWEEN -26
AND -28 FROM MIDNIGHT TO 345AM/. HIGH CLOUDS CONTINUE TO DISRUPT THE
EXTREME COLD OVER THE KEWEENAW PENINSULA...WHERE TEMPS HAVE WARMED
TO -11 AT CMX ALREADY THIS MORNING.
STILL LOOKING FOR TEMPS IN THE SINGLE TO LOW DOUBLE DIGITS ABOVE
ZERO THIS AFTERNOON...WITH THE ASSISTANCE OF S WINDS AROUND 8-12KTS.
OTHER THAN TEMPS THIS MORNING THE MAIN STORY WILL BE THE POTENTIAL
FOR MODERATE SNOW S AND SE THROUGH THIS EVENING. SLOWED DOWN
INCOMING SYSTEM FROM WHAT WE PREVIOUSLY HAD IN THE FCST. STILL
EXPECTING THE BEST CHANCE OF SNOW TO FALL PRIOR TO 06Z SATURDAY.
LOOKING AT SOME OF THE MORE RAPIDLY UPDATING FCST MODELS...ANOTHER
SLOW-DOWN MAY BE NEEDED. SLR ON THE ORDER 20-23:1 IN THE POTENTIAL
LAKE ENHANCED BAND MOVING INTO DELTA AND S SCHOOLCRAFT COUNTIES
SHOULD RESULT IN WIDESPREAD 2-4IN OF SNOW...OR MORE. HIGHER AMOUNTS
WILL LIKELY BE NEAR THE SHORELINE...WHEREVER ONSHORE FLOW FOCUSES
THE EXPECTED MAIN BAND. TAKING A LOOK AT THE LATEST SATELLITE/MODIS
IMAGERY IT SEEMS THAT THE STRONG WINDS OF LATE HAVE RESULTED IN MUCH
MORE OPEN WATER OVER THE W HALF OF LAKE MI. CONCERNS REMAIN
THROUGH...AS FRIGID TEMPS AND LIGHT WINDS EARLY THIS MORNING ALLOWS
FOR QUICK THIN ICE TO FORM. WAS IMPRESSED TO ALREADY SEE A S-N
ORIENTED BAND OFF THE IR SATELLITE IMAGERY FROM 2-4AM ALONG THE E
SHORE OF LAKE MI UP TO THE GARDEN PENINSULA AND WASHINGTON INLAND.
OFF AND ON SNOW SHOWERS HAVE BEEN REPORTED ALONG THE SHORES OF LOWER
MI /FRANKFORT/. IN OUR LIGHT WINDS THIS MORNING IT HAS MOVED AROUND
QUITE A BIT ACROSS N LAKE MI. SMALL SCALE MODELS CONTINUE TO
INDICATE THE THREAT OF 0.2 TO NEARLY 0.4IN QPF /HIGHEST OFF THE
HIRESWRF/. POSTED WINTER WEATHER ADVISORY TO HANDLE BOTH THE LES AND
SYSTEM SNOW FROM 18Z FRIDAY TO 06Z SATURDAY. THE SFC TROUGH OVER
W-CENTRAL ND AT 10Z WILL BE OVER CENTRAL MN AT 18Z...AND OVER E
UPPER MI AT 06Z. EXPECT SNOW TO QUICKLY DIMINISH BEHIND THE LOW.
INCREASED SFC TEMPS SLIGHTLY FOR TONIGHT...WITH THE ANTICIPATION OF
PLENTY OF CLOUD COVER. WIND CHILL VALUES PRIOR TO 12Z SATURDAY
SHOULD BE WARMER THAN -25F...RESULTING IN NO WIND CHILL RELATED
HEADLINES.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 508 AM EST FRI FEB 28 2014
CURRENT PATTERN IS HIGHLY AMPLIFIED WITH A STRONG RIDGE EXTENDING N
THRU AK/YUKON AND A DEEP TROF DOWNSTREAM OVER MUCH OF CANADA INTO
THE ADJACENT CONUS...A PATTERN THAT HAS FREQUENTLY BEEN OBSERVED
THIS COLD SEASON. ASSOCIATED WITH THE TROF...A BITTERLY COLD AIR
MASS WITH MAGNITUDE VERY UNUSUAL FOR SO LATE IN THE SEASON WILL
LINGER INTO THE WEEKEND. THEN...SIMILAR TO THE LAST OCCURRENCE OF
THIS HIGHLY AMPLIFIED PATTERN...THE NRN END OF THE WRN RIDGE IS
STILL FCST TO CLOSE OFF AND RETROGRADE TO SIBERIA...ALLOWING PACIFIC
FLOW TO STRENGTHEN INTO THE CONUS. THIS WILL BRING SLOW MODERATION
NEXT WEEK. HOWEVER...MEDIUM RANGE GUIDANCE CONTINUES TO SHOW A
TENDENCY FOR SOME DEGREE OF WRN RIDGING WHICH SHOULD ENSURE BELOW
NORMAL TEMPS MOSTLY PREVAIL ACROSS UPPER MI FOR THE NEXT COUPLE OF
WEEKS. WITH SOME PERIODS OF LIGHT WINDS OVER THE COMING DAYS...THE
LINGERING COLD AIR MASS SHOULD FINALLY PUSH LAKE SUPERIOR TO 100PCT
ICE COVER. MAY REACH THAT THIS MORNING DUE TO THE CURRENT LIGHT WIND
REGIME. FAST LOOPING OF YESTERDAYS VIS SATELLITE IMAGERY CLEARLY
SHOWED ICE GROWING IN THE REMAINING OPEN WATER AREAS. AS WOULD BE
EXPECTED...PATTERN IS NOT REALLY FAVORABLE FOR MUCH IN THE WAY OF
SYNOPTIC PCPN. HOWEVER...THERE ARE SOME INDICIATIONS FROM MEDIUM
RANGE GUIDANCE FOR POTENTIALLY A LITTLE MORE ACTION MID AND LATE
NEXT WEEK AS A SERIES OF SHORTWAVES SWEEP ONSHORE OFF THE PACIFIC
AND TRACK E IN A MORE PROGRESSIVE LOWER AMPLITUDE FLOW REGIME...
THOUGH NOTHING LOOKS SIGNIFICANT. NORMALLY WOULD BE DEALING WITH LES
OFF LAKE SUPERIOR IN THIS COLD AIR MASS...BUT WITH EXTENSIVE ICE
COVER THAT SHOULD BE AT OR VERY NEAR 100PCT...LES MAY BE SHUTDOWN
THRU THIS FCST PERIOD.
BEGINNING SAT...FCST AREA WILL BE UNDER RENEWED CAA IN NW FLOW BTWN
DEPARTING LOW PRES TROF AND CANADIAN HIGH PRES BUILDING INTO THE NRN
PLAINS. 850MB TEMPS RANGING FROM AROUND -18C SE TO -24C NW AT 12Z
WILL FALL TO -25C SE TO -29C NW BY EVENING. AS A RESULT...TEMPS WILL
STRUGGLE TO GET ABOVE 0F OVER THE W. TO THE S AND E...TEMPS SHOULD
RISE TOWARD 10F WITH THE SLIGHTLY WARMER AIR IN THAT AREA TO START
THE DAY. MAINTAINED SCHC POPS FOR LES IN AREAS FAVORED BY NW WINDS
OFF LAKE SUPERIOR...BUT IT IS QUITE POSSIBLE THE LAKE WILL BE
COMPLETELY ICE COVERED...PREVENTING ANY LES. HOWEVER...IF NW WINDS
ARE STRONG ENOUGH SAT TO PUSH THE ICE A BIT...THERE MAY BE A LITTLE
OPEN WATER ALONG THE IMMEDIATE MN N SHORE UP PAST ISLE ROYALE AND
ALSO TO THE LEE OF THE KEWEENAW PENINSULA. IF SO...THERE WILL BE A
FEW -SHSN AND THUS THE SCHC POPS. OTHERWISE...WINDS MAY BE GUSTY
ENOUGH TO PRODUCE SOME BLSN/REDUCED VIS IN OPEN AREAS NEAR LAKE
SUPERIOR...BUT SHOULDN'T BE TOO BIG OF AN ISSUE GIVEN THE LACK OF
SNOW FALLING. WINDS IN THE MORNING MAY ALSO BE STRONG ENOUGH TO
DRIVE WIND CHILLS DOWN TO THE ADVY CATEGORY OVER THE W. WITH
DISTURBANCE STREAKING E TOWARD THE SRN LAKES...NOT OUT OF THE
QUESTION THAT THE NRN FRINGE OF -SN SHIELD COULD BRUSH THE FAR
SCNTRL LATE IN THE DAY INTO SAT EVENING. RETAINED SCHC POPS THERE.
SFC HIGH PRES RIDGE STRETCHING FROM HIGH CENTER IN THE NRN PLAINS
INTO THE UPPER LAKES WILL ENSURE A PERIOD OF DRY...BUT STILL VERY
COLD WEATHER SAT NIGHT/SUN. TEMPS SAT NIGHT AND FOR THAT MATTER EACH
OF THE FOLLOWING NIGHTS THRU EARLY NEXT WEEK WILL BE A CHALLENGE.
DEPENDING ON CLOUD COVER AND WINDS...MIN TEMPS COULD BE VERY LOW
EACH NIGHT (WELL BLO LOWEST GUIDANCE) UNDER LINGERING BUT GRADUALLY
MODERATING ARCTIC AIR MASS. HIGH CLOUDS ON THE NRN FRINGE OF
DISTURBANCE PASSING TO THE S OF THE AREA MAY LIMIT COOLING SOME SAT
NIGHT. OTHERWISE...CLOUD COVER MAY NOT BE THAT MUCH OF AN ISSUE THRU
EARLY NEXT WEEK AS THERE SHOULD BE LITTLE IF ANY STRATOCU OFF WHAT
SHOULD BE A TOTALLY ICE COVERED LAKE SUPERIOR. WITH WINDS MOSTLY
LIGHT EACH NIGHT WITH WEAK PRES GRADIENT ASSOCIATED WITH HIGH PRES
IN THE AREA...WILL CONTINUE TO FAVOR MIN TEMPS GENERALLY AT OR BLO
THE LOWEST GUIDANCE SAT NIGHT AND SUN NIGHT...ESPECIALLY FOR
TRADITIONAL COLD SPOTS. SINCE INCREASING CLOUDS FROM THE W WILL BE A
FACTOR MON NIGHT...WILL FAVOR THE LOWEST READINGS OVER THE E THAT
NIGHT. INCREASINGLY HIGHER SUN ANGLE AT THIS TIME OF YEAR WORKING ON
LOWER ALBEDO FORESTED TERRAIN WILL HELP TEMPS RISE NICELY FROM
FRIGID OVERNIGHT LOWS EACH DAY...THOUGH MAX TEMPS WILL STILL BE WELL
BLO NORMAL. HIGHS IN THE SINGLE DIGITS TO AROUND 10F SUN WILL
GENERALLY RISE A COUPLE OF DEGREES FOR MON.
AS PREVIOUSLY MENTIONED...IT LOOKS LIKE THERE WILL BE A SERIES OF
SHORTWAVES TRACKING ACROSS THE CONUS MID AND LATE NEXT WEEK.
INCREASING CLOUDS MON NIGHT WILL BE AHEAD OF THE FIRST WAVE. THERE
IS DISAGREEMENT ON WHETHER THAT WAVE WILL TRACK FAR ENOUGH N TO
BRING SOME -SN TO THE AREA TUE. THE GEM KEEPS SYSTEM FARTHER S...SO
NO -SN...THE ECMWF/GFS ARE FARTHER N. FOLLOWING THAT SYSTEM...THERE
WILL BE MORE SHORTWAVES...BUT GUIDANCE HAS NOT BEEN CONSISTENT ON
TIMING/STRENGTH OF WAVES. FCST WILL SHOW SCHC POPS THRU MUCH OF THE
TUE-THU TIME PERIOD UNTIL SOME AGREEMENT/CONSISTENCY DEVELOPS IN
MODEL GUIDANCE. TEMPS WILL CONTINUE TO MODERATE THRU THE WEEK.
BY WED...HIGH TEMPS WILL BE NEARING 20F...AND ON THU...TEMPS MAY
PUSH WELL INTO THE 20S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1231 PM EST FRI FEB 28 2014
EXPECT VFR CONDITIONS EARLY IN THE FCST PERIOD TO GIVE WAY TO MVFR
CONDITIONS BY MID/LATE AFTN AS AREA OF -SN ASSOCIATED WITH LO PRES
MOVING THRU NW MN OVERSPREADS UPR MI. BEST CHC FOR SOMEWHAT HEAVIER
SN/IFR VSBYS WL BE AT SAW TOWARD 00Z...CLOSER TO WHEN BETTER DYNAMIC
SUPPORT IS FCST TO IMPACT SCENTRAL UPR MI. THE ARRIVAL OF DRIER AIR
ALF WL END THE PCPN W-E THIS EVNG...BUT EXPECT PREDOMINANT MVFR CIGS
TO LINGER THRU SAT MRNG AT IWD/CMX WITH STEADY...UPSLOPE NW FLOW OF
COLDER AIR. EXTENSIVE ICE COVER OVER LK SUP WL LIMIT THE POTENTIAL
FOR HEAVIER LES THAT WOULD NORMALLY BE A PROBLEM AT THESE LOCATIONS.
DOWNSLOPE NATURE OF THE NW FLOW SHOULD RESULT IN A TREND TOWARD VFR
CONDITIONS AT SAW.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 429 AM EST FRI FEB 28 2014
MUCH LIGHTER WINDS AND PLENTY OF VERY COLD AIR WILL LIKELY ACT TO
QUICKLY FORM ANOTHER ROUND OF THIN ICE ACROSS MUCH OF THE LINGERING
OPEN WATERS OF LAKE SUPERIOR /AS SEEN ON THE LAST FEW VIS SATELLITE
IMAGES YESTERDAY AFTERNOON/. THE COLDEST TEMPERATURES WILL BE THIS
MORNING/TODAY. THE ARCTIC HIGH OVER MUCH OF THE GREAT LAKES REGION
WILL CONTINUE TO MOVE E TO THE NEW ENGLAND STATES BY THIS EVENING. A
LOW/TROUGH WILL BRIEFLY CROSS LAKE SUPERIOR LATE THIS AFTERNOON AND
TONIGHT...BEFORE A RIDGE BUILDS BACK ACROSS THE GREAT LAKES FROM THE
N PLAINS AND S CENTRAL CANADA SATURDAY THROUGH MONDAY. A LOW/TROUGH
EXTENDING FROM A SYSTEM ORGANIZING OVER THE PLAINS WILL APPROACH
LAKE SUPERIOR LATE TUESDAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY UNTIL 1 AM EST SATURDAY FOR MIZ013-014.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...KF
LONG TERM...ROLFSON
AVIATION...KC
MARINE...KF
Hazardous weather outlook, Feb 28, 5:23 AM EST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
523 AM EST FRI FEB 28 2014
MIZ001>007-009>014-084-085-011300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
523 AM EST FRI FEB 28 2014 /423 AM CST FRI FEB 28 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
EXPECT BITTERLY COLD CONDITIONS EARLY THIS MORNING. SEE THE LATEST
SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS.
SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE OVER MUCH OF THE
EAST HALF OF UPPER MICHIGAN LATER THIS AFTERNOON AND EVENING. THE
GREATEST SNOWFALL WILL OCCUR NEAR LAKE MICHIGAN. SEE THE LATEST
WINTER WEATHER MESSAGE FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIND CHILLS AROUND 25 BELOW ZERO ARE POSSIBLE OVER WESTERN UPPER
MICHIGAN SATURDAY MORNING.
TEMPERATURES SATURDAY NIGHT INTO EARLY SUNDAY MORNING AND AGAIN
SUNDAY NIGHT INTO EARLY MONDAY MORNING MAY FALL TO AS LOW AS 20 TO 30
BELOW ZERO ACROSS THE INTERIOR OF UPPER MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-011300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
523 AM EST FRI FEB 28 2014 /423 AM CST FRI FEB 28 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-011300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
523 AM EST FRI FEB 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
ROLFSON
Winter Weather, Delta
- When
- February 28, 2:00 PM EST to 9:00 PM EST
- Where
- Delta forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
Observers throughout the county measured three to four inches of snow in approximately a seven-hour period.
Winter Weather, Southern Schoolcraft
- When
- February 28, 2:00 PM EST to 10:00 PM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Observers in Parent Bay and Cooks measured six inches of fluffy snow over approximately an eight-hour period.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Dust Storm in California, February 28, 20143 injured · $78,000 · 6 events
- Flash Flooding and Debris Flow in California, February 28, 2014$91,000 · 71 kt wind · 19 events
- Flash Flood and Debris Flows in California, February 28, 20141 injured · $33,000 · 62 kt wind · 31 events
- Extreme Cold in North Dakota, February 28, 201415 events
- Extreme Cold in Minnesota, February 28, 201415 events
- Extreme Cold in North Dakota, February 28, 201413 events
- Winter Storm in Wyoming, February 28, 201411 events
- Winter Storm and Winter Weather in Colorado, February 28, 20147 events
- Astronomical Low Tide in New Jersey, February 28, 20144 events
- Cold in Montana, February 28, 20144 events
- Astronomical Low Tide in Pennsylvania, February 28, 20143 events
- Flash Flooding in California, February 28, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502265, 502266.